skip to main content


Title: Curvature tensor in discrete gravity
Abstract

We study numerically the curvature tensor in a three-dimensional discrete space. Starting from the continuous metric of a three-sphere, we transformed it into a discrete space using three integers$$n_1, n_2$$n1,n2, and$$n_3$$n3. The numerical results are compared with the expected values in the continuous limit. We show that as the number of cells in the lattice increases, the continuous limit is recovered.

 
more » « less
NSF-PAR ID:
10467819
Author(s) / Creator(s):
; ;
Publisher / Repository:
Springer Science + Business Media
Date Published:
Journal Name:
The European Physical Journal C
Volume:
83
Issue:
10
ISSN:
1434-6052
Format(s):
Medium: X
Sponsoring Org:
National Science Foundation
More Like this
  1. Abstract

    We study the metric corresponding to a three-dimensional coset spaceSO(4)/SO(3) in the lattice setting. With the use of three integers$$n_1, n_2$$n1,n2, and$$n_3$$n3, and a length scale,$$l_{\mu }$$lμ, the continuous metric is transformed into a discrete space. The numerical outcomes are compared with the continuous ones. The singularity of the black hole is explored and different domains are studied.

     
    more » « less
  2. Abstract

    We explore properties of the family sizes arising in a linear birth process with immigration (BI). In particular, we study the correlation of the number of families observed during consecutive disjoint intervals of time. LettingS(ab) be the number of families observed in (ab), we study the expected sample variance and its asymptotics forpconsecutive sequential samples$$S_p =(S(t_0,t_1),\dots , S(t_{p-1},t_p))$$Sp=(S(t0,t1),,S(tp-1,tp)), for$$0=t_00=t0<t1<<tp. By conditioning on the sizes of the samples, we provide a connection between$$S_p$$Spandpsequential samples of sizes$$n_1,n_2,\dots ,n_p$$n1,n2,,np, drawn from a single run of a Chinese Restaurant Process. Properties of the latter were studied in da Silva et al. (Bernoulli 29:1166–1194, 2023.https://doi.org/10.3150/22-BEJ1494). We show how the continuous-time framework helps to make asymptotic calculations easier than its discrete-time counterpart. As an application, for a specific choice of$$t_1,t_2,\dots , t_p$$t1,t2,,tp, where the lengths of intervals are logarithmically equal, we revisit Fisher’s 1943 multi-sampling problem and give another explanation of what Fisher’s model could have meant in the world of sequential samples drawn from a BI process.

     
    more » « less
  3. Abstract

    The free multiplicative Brownian motion$$b_{t}$$btis the large-Nlimit of the Brownian motion on$$\mathsf {GL}(N;\mathbb {C}),$$GL(N;C),in the sense of$$*$$-distributions. The natural candidate for the large-Nlimit of the empirical distribution of eigenvalues is thus the Brown measure of$$b_{t}$$bt. In previous work, the second and third authors showed that this Brown measure is supported in the closure of a region$$\Sigma _{t}$$Σtthat appeared in the work of Biane. In the present paper, we compute the Brown measure completely. It has a continuous density$$W_{t}$$Wton$$\overline{\Sigma }_{t},$$Σ¯t,which is strictly positive and real analytic on$$\Sigma _{t}$$Σt. This density has a simple form in polar coordinates:$$\begin{aligned} W_{t}(r,\theta )=\frac{1}{r^{2}}w_{t}(\theta ), \end{aligned}$$Wt(r,θ)=1r2wt(θ),where$$w_{t}$$wtis an analytic function determined by the geometry of the region$$\Sigma _{t}$$Σt. We show also that the spectral measure of free unitary Brownian motion$$u_{t}$$utis a “shadow” of the Brown measure of$$b_{t}$$bt, precisely mirroring the relationship between the circular and semicircular laws. We develop several new methods, based on stochastic differential equations and PDE, to prove these results.

     
    more » « less
  4. Abstract

    We obtain a new relation between the distributions$$\upmu _t$$μtat different times$$t\ge 0$$t0of the continuous-time totally asymmetric simple exclusion process (TASEP) started from the step initial configuration. Namely, we present a continuous-time Markov process with local interactions and particle-dependent rates which maps the TASEP distributions$$\upmu _t$$μtbackwards in time. Under the backwards process, particles jump to the left, and the dynamics can be viewed as a version of the discrete-space Hammersley process. Combined with the forward TASEP evolution, this leads to a stationary Markov dynamics preserving$$\upmu _t$$μtwhich in turn brings new identities for expectations with respect to$$\upmu _t$$μt. The construction of the backwards dynamics is based on Markov maps interchanging parameters of Schur processes, and is motivated by bijectivizations of the Yang–Baxter equation. We also present a number of corollaries, extensions, and open questions arising from our constructions.

     
    more » « less
  5. Abstract

    In this article, we study the moduli of irregular surfaces of general type with at worst canonical singularities satisfying$$K^2 = 4p_g-8$$K2=4pg-8, for any even integer$$p_g\ge 4$$pg4. These surfaces also have unbounded irregularityq. We carry out our study by investigating the deformations of the canonical morphism$$\varphi :X\rightarrow {\mathbb {P}}^N$$φ:XPN, where$$\varphi $$φis a quadruple Galois cover of a smooth surface of minimal degree. These canonical covers are classified in Gallego and Purnaprajna (Trans Am Math Soc 360(10):5489-5507, 2008) into four distinct families, one of which is the easy case of a product of curves. The main objective of this article is to study the deformations of the other three, non trivial, unbounded families. We show that any deformation of$$\varphi $$φfactors through a double cover of a ruled surface and, hence, is never birational. More interestingly, we prove that, with two exceptions, a general deformation of$$\varphi $$φis two-to-one onto its image, whose normalization is a ruled surface of appropriate irregularity. We also show that, with the exception of one family, the deformations ofXare unobstructed even though$$H^2(T_X)$$H2(TX)does not vanish. Consequently,Xbelongs to a unique irreducible component of the Gieseker moduli space. These irreducible components are uniruled. As a result of all this, we show the existence of infinitely many moduli spaces, satisfying the strict Beauville inequality$$p_g > 2q-4$$pg>2q-4, with an irreducible component that has a proper quadruple sublocus where the degree of the canonical morphism jumps up. These components are above the Castelnuovo line, but nonetheless parametrize surfaces with non birational canonical morphisms. The existence of jumping subloci is a contrast with the moduli of surfaces with$$K^2 = 2p_g- 4$$K2=2pg-4, studied by Horikawa. Irreducible moduli components with a jumping sublocus also present a similarity and a difference to the moduli of curves of genus$$g\ge 3$$g3, for, like in the case of curves, the degree of the canonical morphism goes down outside a closed sublocus but, unlike in the case of curves, it is never birational. Finally, our study shows that there are infinitely many moduli spaces with an irreducible component whose general elements have non birational canonical morphism and another irreducible component whose general elements have birational canonical map.

     
    more » « less